MAUDE Adverse Event Report: CFN MEXICO 215 SA DE CV 105ADMIN SET 20DP, W/2 Y SITE, CV CLMPS; INTRAVASCULAR ADMINISTRATION SET

CFN MEXICO 215 SA DE CV 105ADMIN SET 20DP, W/2 Y SITE, CV CLMPS; INTRAVASCULAR ADMINISTRATION SET
Model Number B2-70072
Medical Device Problem Code Free or Unrestricted Flow (2945)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 105admin set 20dp, w/2 y site, cv clmps had back flow issues.This occurred on 7 occasions.The following information was provided by the initial reporter: material no: b2-70072 batch(lot) no: 19105051.It was reported that administration sets had back flow issues.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 07/15/2020.E1:contact information for initial reporter was update to (b)(6).E3.Occupation: quality assurance engineer.G3: report source: user facility, other.G3: quality assurance engineer.Investigation summary: a review of the device history record was performed.Bd product model: b2-70072, reported lot number: 19105051.Gravity testing was conducted by cad sd on the three b2-70072, with the primary sets primed with water, and the secondary sets primed with blue-dye water, upon clamping the primary set, backflow was observed in all the sets, confirming the failure mode.The valve check reported was manufactured at a supplier site.Therefore, a formal investigation was requested to the supplier: the complaint was acknowledged by filterleak on aug/05/2020.When the complaint was received filtertek newcastle west was closed for summer shutdown.Plant reopened on aug/18/2020.Part number: 8300219, lot: 20706 was produced, in filtertek newcastle west from jul/10/2018 to jul/26/2018.The entire lot quantity, (b)(4) parts were shipped to itw medical hebron for later shipment to bd.The batch record no issues noted as part of the manufacture or qc testing of lot: 20706.Five retained parts from the start-up of the lot were backflow tested ¿ all passed; no previous complaints received for lot: 20706.The samples were delivered by fedex on (b)(6) 2020.The returned check valves were included in sets numbered b1, b2 & b3.Sample b1: the check valve failed to shut off when a secondary iv line was introduced, fluid was seen to travel from the secondary line back through the check valve, conforming bd¿s reported backflow leak.On removing the valve from the set a manual backflow test and opening pressure test were completed, the valve failed the backflow test (fast leak) and the opening pressure was low at 2 cmwg.Sample b2: the check valve prevented a backflow from occurring when a secondary iv line was introduced.On removing the valve from the set a manual backflow test and opening pressure test were completed, the valve passed the backflow test and the opening pressure was 7 cm.The valve was sectioned, and the internals were clean.Sample b3: b3: the check valve prevented a backflow from occurring when a secondary iv line was introduced.On removing the valve from the set a manual backflow test and opening pressure test were completed, the valve passed the backflow test and the opening pressure was 6 cm.The valve was sectioned and the internals were clean.The backflow issues found in sample b2 & b3 could not be replicated in filtertek.The issue was replicated by filtertek and translucent particles were found in the part b1 when it was sectioned.Although it cannot be confirmed that the translucent particles were the cause of the backflow, they were found in the part with the backflow and not in the two other returned parts.There are no sources of starch used in the filtertek manufacturing process.As no conclusive root cause has been found there no actions applicable at this time.
 
Event or Problem Description
It was reported that 105 admin set 20dp, w/2 y site, cv clmps had back flow issues.This occurred on 7 occasions.The following information was provided by the initial reporter: material no: b2-70072, batch (lot) no: 19105051.It was reported that administration sets had back flow issues.

Brand Name
105ADMIN SET 20DP, W/2 Y SITE, CV CLMPS
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
CFN MEXICO 215 SA DE CV
parque industrial el florido.
tijuana, null 22244
MX  22244
MDR Report Key10242928
Report Number9616066-2020-02190
Device Sequence Number2485881
Product Code FPA
UDI-Device Identifier00814371020198
UDI-Public814371020198
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K132841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2022
Device Model NumberB2-70072
Device Catalogue NumberB2-70072
Device Lot Number19105051
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20200603.; 20200603.
Outcome Attributed to Adverse Event Other;